Medical Forum
This not an emergency service, in case of a diving incident, please contact your local Coastguard, nearest recompression chamber or emergency services.
New Question
Specialist Forums > Medical Forum
Question
Posted : March 10, 2008
Dear Doctor Firth

I ahve a friend who would like to learn to dive, he has mild OCD. He he is on anafranil - 25mg once a day. Would you advise for or against. He is mid thirties and otherwise in good health.

Many Thanks


Answer
Posted : March 14, 2008
Anafranil is a tricyclic antidepressant, and unfortunately as a class this group of drugs has been known to make seizures more likely at depth. They also have several side effects hazardous to diving, such as sedation, dizziness and dry mouth. I would advise that it's probably best not to dive whilst taking this medication.

Regards, Dr O
Answer provided by Dr Oliver Firth
Dr Ollie Firth
Disclaimer:
The views expressed by Dr Firth & Dr Jules are their own and the publishers accept no liability for the advice and views expressed by Dr Firth , Dr Jules, or other users, which are provided as a general service to divers. Users are warned that secondary posts are the views of other users and may not be medically correct.
About us | Disclaimer & terms of use | Contact us | Site News | Suggestions | Link to us | Advertising Info
© 2006 Personal Print Ltd